Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 3, NWS Green Bay, WI

April 12, 2017Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan

NWS Green Bay, WI issued this river flood advisory at Apr 12, 2017, 2:47 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2017, 2:47 PM CDT (19:47 UTC)
Expired
Apr 14, 2017, 2:42 AM CDT
In force
36 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River below Big Quinnesec Falls Dam (BGQW3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

453 
WGUS83 KGRB 121947
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
247 PM CDT WED APR 12 2017

MIC043-WIC037-075-130747-
/O.NEW.KGRB.FL.Y.0002.170412T1947Z-170414T0742Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
247 PM CDT WED APR 12 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Menominee River near Kingsford
* At 2:30 PM Wednesday The flow was 8326 cfs.
* At 8000 feet...Flows at this rate downstream from the Kingsford dam
  may impact some shoreline structures.

$$

MIC043-109-WIC037-075-130747-
/O.NEW.KGRB.FL.Y.0003.170412T1947Z-170414T0742Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
247 PM CDT WED APR 12 2017

The National Weather Service in Green Bay has issued a
* Flood Advisory for
  The Memoninee River near Big Quinnesec Falls Dam
* At 2:30 PM Wednesday The flow was 9040 cfs.
* At 5000 feet...While flooding is not expected...rivers flows are 
  high or expected to increase. Recreational interests should monitor
  the river.  Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.
  
&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819

$$
1 follow-up statement
529 
WGUS83 KGRB 122016
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
316 PM CDT WED APR 12 2017

MIC043-WIC037-075-130816-
/O.CON.KGRB.FL.Y.0002.000000T0000Z-170414T0742Z/
/KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
316 PM CDT WED APR 12 2017

The Flood Advisory continues for
  The Menominee River near Kingsford
* At 2:30 PM Wednesday The flow was 8326 cfs.
* At 8000 feet...Flows at this rate downstream from the Kingsford dam
  may impact some shoreline structures.

&&

LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817

$$

MIC043-109-WIC037-075-130815-
/O.CON.KGRB.FL.Y.0003.000000T0000Z-170414T0742Z/
/BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
316 PM CDT WED APR 12 2017

The Flood Advisory continues for
  The Memoninee River near Big Quinnesec Falls Dam
* At 2:30 PM Wednesday The flow was 9040 cfs.
* At 5000 feet...While flooding is not expected...rivers flows are 
  high or expected to increase. Recreational interests should monitor
  the river. Property owners adjacent to the river should consider 
  protecting shoreline equipment including docks piers and boats.  

&&

LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 12, 1:24 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 12, 1:24 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
124 PM CDT Wed Apr 12 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 408 AM CDT Wed Apr 12 2017

Weak warm advection was producing some sprinkles around Minneapolis
at 09z. It's possible that a few of these sprinkles could make it
into central Wisconsin around daybreak but they might not as they
run into dry air.

The warm advection strengthens later today as a shortwave trough
approaches from the central Plains. Significant rain will probably
not overcome the dry air until late in the day, but eventually
the air should moisten up enough for showers across the entire
forecast area tonight.

The system should exit early tomorrow, with partial clearing
possible late in the day or at night. Highs today will be a few
degrees above normal except where there is still snow on the
ground. Lows tonight will be mild due to cloud cover. Highs
Thursday should be near normal.

.LONG TERM...Thursday Night Through Tuesday
Issued at 408 AM CDT Wed Apr 12 2017

The medium range models continue to indicate that the pattern will
be active for much of this period, with shortwaves ejecting out of
the mean trough off the west coast, and sliding through the region.
One of these shortwaves will push through on Fri and Fri night,
another on Sunday, then yet a third around Tue of next week.  No
clear model preference for this forecast cycle, so the multi-model
blend should suffice.

Thursday night through Friday night...Conditions start out
relatively quiet on Thursday night, with high pressure positioned
just northeast of the region.  Still seeing mixed messages on cloud
cover, so will continue to paint more clouds over central WI than
northern portions of the state.  Regardless, clouds will be on the
increase on Friday as elevated moisture transport increases ahead of
a compact shortwave lifting northeast into the region.  The chance
of showers and storms will arrive by late in the afternoon, before
spreading across the entire region on Friday night.  Though will
have some decent wind shear Friday afternoon and evening,
instability appears to lag behind somewhat.  Severe weather chances
are therefore hard to project.  The main area of precip will depart
late in the night with clouds and southerly winds keeping temps
mild.

Rest of the forecast...Think more storms will fire on Saturday,
pending cloud cover and resultant surface heating with a cold front
just west of the area.  This front will move across the area on
Saturday night with some push from the next shortwave.  Some rain
and snow showers may linger across the north associated with this
shortwave on Sunday and Sunday night.  After a cool down behind the
front for Sunday and Monday, the next round of precip should arrive
by next Tuesday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 124 PM CDT Wed Apr 12 2017

Situation looks much the same as it did earlier. VFR conditions
expected until late afternoon or early evening, when lower clouds
and rain will arrive as a weather system approaches from the
central Plains. Mainly MVFR conditions expected with rain showers
tonight. Local IFR possible. Showers should end early Thursday,
with ceilings slowly rising through the day.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......MG
Hazardous weather outlook, Apr 12, 3:02 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
302 AM CDT Wed Apr 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
302 AM CDT Wed Apr 12 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible Friday night through Saturday night,
but it is too early to determine if severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will not be needed today or tonight.

LMZ521-522-541>543-130815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
302 AM CDT Wed Apr 12 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty south winds may result in conditions hazardous to small
craft late Friday night into Saturday on Lake Michigan. There
will also be a threat of thunderstorm during this period.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:27 PM CDTRiver Flood WarningGRBMarinette7 days

Nearby

River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.